I was using xanax on and off for a year in a half until the last 3 months. I was using up to 2 mg a day. I had gone to inpatients detox and the used phenobarbital and released me after 6 days.. 4 days later I had felt the worst I ever felt and went back in for 4 more days. They had given me inderol and that medicine just had horrible effects and ended up in the E.R. Then bakeracted myself to see a psychiatrist since I don't have insurance he prescribed me celexa that was 4 days ago.. I haven't used in 19 days but am still having a lot of different withdrawal symptoms. Is there still a chance for seizures? I scheduled an appt with my FHP.. Is there any way to make the withdrawls go away?
no there is no easy way. this is why a long slow taper is very important. these effects could last a very long time....6 days using phenobarbital to detox is just waaaaay too fast. it will lower the seizure threat, that is true, but the actual phsychological symptoms you're feeling do NOT go away quickly. for some people it can take months.
generally a taper with a longer acting benzo over the course of months is much easier to do. what was the purpose of stopping so abruptly? generally someone who has been on high doses of a short acting benzo like xanax will be slowly switched to a long acting benzo like valium and then the drug is SLOWLY discontinued. thats under ideal conditions, though.
the only thing worse that the conditions you've gone thru w/d in would be if you had just simply gone cold turkey. see what your FHP has to say...it all depends on why this was d/c'd so abruptly though. were you actually abusing it or were you taking it as prescribed?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.